MAUDE Adverse Event Report: AESCULAP AG PLUG F/TIBIAL PLATEAU; KNEE ENDOPROSTHESES

AESCULAP AG PLUG F/TIBIAL PLATEAU; KNEE ENDOPROSTHESES
Model Number NN260P
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Implant Pain (4561)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation results: reference code nx053z: device name as vega ps tibial plateau cemented t2, serial number n/a, batch number 51954907, manufacturing date 08.07.2013.Reference code device name corresponding internal notification number: nx009z as vega ps femoral comp.Cemented f4n l 400481389, nn260p plug f/tibial plateau 400481391, nx042 patella 3-pegs p2 400481392, ae-qas-k521-99 collect.No.Qas knee impl.Misc./unknown 400481393.Investigation: no products available.Therefore a failure description at the products are not possible.Pictorial documentation: there are no pictures available.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are 12 similar complaints against the same lot number(s).Lot number 51963203: cc 400279038 / 400460517 / 400477197 / 400485778, lot number 51954907: cc 400478213 / 400490239, lot number 51974495: cc 400477200 / 400478212 / 400479176 / 400481865 / 400485606 / 400486133.Explanation and rationale: unfortunately due to a lack of data and without the product we cannot determine the exact root cause for the mentioned deviation.Corrective action: for this topic (implant loosening) a product safety case (psc) was initiated.
 
Event or Problem Description
It was reported that there was an issue with a knee implant system.It was reported on (b)(6) 2017, that as a result of having the product implanted, the patient has experienced knee pain, difficulty walking and loosening of the implant which resulted in a revision surgery.The primary surgery occurred on (b)(6) 2014 and the revision surgery occurred on (b)(6) 2017.All available information has been provided at this time, if additional information becomes available the complaint will be updated accordingly.The adverse event is filed under aag reference (b)(4).Involved components: nx009z (ps femur cemented f4n lt), nx053z (ps tibia cemented t2), nn260p (peek plug f/tibia), nx042 (universal patella p2), ae-qas-k521-99(collect.No.Qas knee impl.Misc./unknown).Associated medwatches: 2916714-2020-00384, 2916714-2020-00385, 2916714-2020-00387, 2916714-2020-00388.

Brand Name
PLUG F/TIBIAL PLATEAU
Common Device Name
KNEE ENDOPROSTHESES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11640960
Report Number2916714-2020-00386
Device Sequence Number3149906
Product Code JWH
UDI-Device Identifier04046963711320
UDI-Public4046963711320
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/09/2021
Report Date (Section F) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2018
Device Model NumberNN260P
Device Catalogue NumberNN260P
Device Lot Number51974495
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/27/2017
Event Location Hospital
Date Report to Manufacturer10/27/2017
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA04/09/2021